MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SYRINGE 30ML LL TIP CONV PAK

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SYRINGE 30ML LL TIP CONV PAK
Catalog Number 305618
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd syringe 30ml ll tip conv pak had foreign matter.It was reported by customer that the particulate was observed within the fluid path of bd syringes.Verbatim: rcc received a complaint via email.Email(s) attached.Particulate was observed within the fluid path of bd syringes.The following extrinsic particles were identified via fourier transform infrared spectroscopy (ftir): paper.(cellulose) cotton-rayon.Olefin-nylon.
 
Event or Problem Description
Material #: 305618, batch#: 2334749.It was reported by customer that the particulate was observed within the fluid path of bd syringes.Verbatim: rcc received a complaint via email.Email(s).Particulate was observed within the fluid path of bd syringes.The following extrinsic particles were identified via fourier transform infrared spectroscopy (ftir): ¿ paper (cellulose) (bd part # 309680).¿ cotton-rayon (bd part # 305618 and 309680).¿ olefin-nylon (bd part # 309680).Customer response for follow-up: i apologize, i missed the questions in your original email, please see the responses to your questions below: 1.Please provide the date of events for mentioned lots.¿ 3333380 (bd part # 309680) was observed on 12-mar-24.¿ 4008857 (bd part # 309680) was observed on 27-mar-24.¿ 2334749 (bd part # 305618) was observed on 27-mar-24.2.Was the issue identified before use on patient or during the use? the issue was identified and quarantined prior to use on a patient.3.Has there been any patient impact (serious injury, medical intervention, change of treatment required)? there has not been any patient impact, the product has not been used on a patient.4.Confirm the number of quantities affected.¿ 3333380 (bd part # 309680) quantity affected: (b)(4), ¿ 4008857 (bd part # 309680) quantity affected: (b)(4), ¿ 2334749 (bd part # 305618) quantity affected: (b)(4).
 
Additional Manufacturer Narrative
Our quality engineer inspected the 4 photos submitted for evaluation.The reported issue of foreign matter was confirmed upon inspection of the photos.In the photos foreign material can be observed on or in the sample.It was unclear as to whether the foreign material was within the body of the syringe or not.Bd cannot confirm the cause of the failure since no sample was returned for evaluation.We would be very interested in examining product that does not meet your expectations and our quality standards.Examination of the actual product involved may provide clarification as to the cause of the reported failure.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.We regret any inconveniences this incident may have caused you and your facility.

Brand Name
BD SYRINGE 30ML LL TIP CONV PAK
Common Device Name
SYRINGE
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19391908
Report Number9610847-2024-00137
Device Sequence Number7799425
Product Code FMF
UDI-Device Identifier30382903056188
UDI-Public(01)30382903056188
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305618
Device Lot Number2334749
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date05/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown